Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Also Withdrawal effects from stopping Escitalopram

Posted by Mtom on August 14, 2020, at 10:23:53

In reply to Depression anger and ADs (Mirt and Esc), posted by Mtom on August 14, 2020, at 10:21:24

Just adding to the subject line of my previous post as limited space to enter long subjects. Scroll down my previous post (also below) to see question about Escitalopram withdrawal.

> Long and complicated (as my posts tend to be). When my depression started a good number of years ago, I started finding myself unable to contain my temper. Have always been a bit temperamental, but became frequent and intense.
>
> As depression worsened, so did my temper (as well as anxiety). Quick to anger, frequently flying off the handle (generally just with spouse, a few times with other close family, can still control with others).
>
> About 2 years ago started on SSRIs. Long ago tried Zoloft and couldnt tolerate it so stayed away from ADs until things worsened in early 2018. Dr suggested Citalopram or Escitalopram which are generally thought to be best tolerated SSRIs. Tried Cit first it skyrocketed my anxiety, agitation, ton of other intense side effects. Three months later switched to Esc, still intensified my anxiety (although less so) and many other side-effects, even starting very low dose and increasing gradually.
>
> It helped a small bit with temper but wasnt helping with depression and increased anxiety etc., so a year ago added very low dose Mirtazapine with intention to cross titrate slowly, increasing Mirtazapine, decreasing escitalopram. Anxiety improved a bit, and started having intermittent periods of improved depression plus greatly reduced ruminating and anger outbursts.
>
> Last winter was temporarily as high as 12.5 mg Mirt but at that dose anxiety started increasing again (I was also still taking low dose Escitalopram). Dr and I thought maybe the Norepinephrine (Noradrenaline) effect of Mirtazapine had kicked in and was adding to the anxiety effect of the Escitalopram, so backed down to about 8 mg Mirt which helped.
>
> Had a few relatively good months. But I could still feel the Escitalopram side effects, wanted rid of them so weaned off it over the last couple of months.
>
> As I weaned down to tiny doses of Esc, I started to fly off the handle with anger again. Was then still taking only 8 mg Mirt. Then I stopped Esc completely about 3 weeks ago.
>
> Since reducing and stopping Esc, some of its side effects have improved. But anger has increased and I stopped getting much depression relief from the Mirt anymore at this dose. Plus Im ruminating more again although taking Esc on its own hadnt stopped that, only adding Mirt did.
>
> My doctor thinks now that Im off Escitalopram I need to start titrating Mirtazapine higher to make up for this. Does this seem to make sense? I started titrating it up 2 weeks ago and now am at 10 mg, will keep increasing slowly. I know 15 mg is usual starting dose, but Im ultra sensitive.
>
> Im concerned about this anger (and more depression and ruminating) returning. Hoping as I increase Mirt it will improve and as Im no longer taking Esc hoping the anxiety wont kick in with higher Mirt doses as it did last winter.
>
> OR. Is it possible Im still feeling residual withdrawal effects from stopping the Escitalopram? Anxiety and brain fog etc. did increase as I stopped Esc and I had a particularly rough period my last 2 weeks of taking tiny Esc doses then a couple weeks after stopping completely (things have recently improved a bit).
>
> FYI, I am not bipolar. Ive been evaluated for this a few times and have no other symptoms for manic episodes.
>
> Thoughts?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mtom thread:1111670
URL: http://www.dr-bob.org/babble/20200711/msgs/1111671.html